Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Fort Worth, TX

March 10, 2000Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 7:58 PM CST for Milam County, Texas. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 7:58 PM CST (01:58 UTC)
Expired
Mar 10, 2000, 8:20 PM CST
In force
22 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Milam County, TX

What was reported inside it

TimeReportWhereRemark
Mar 10, 8:05 PM CSTHail 1Rockdale, TX
Mar 10, 8:05 PM CSTThunderstorm WindRockdale, TXPower lines and large cedar trees were blown down between Rockdale and Milano.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 4:00 PM CSTSevere Thunderstorm WatchSPC6 hr
Mar 10, 6:15 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 110158
SVRFTW
TXC331-110215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
758 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 820 PM.

* AT 758 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MILANO...MOVING SOUTHEAST AT 20
  MPH.

* LOCATIONS IN THE WARNING INCLUDE MILANO

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.


LAT...LON 3072 9713 3062 9695 3074 9667 3091 9675

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:29 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Mar 10, 5:29 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
529 PM CST FRI MAR 10 2000

AVIATION DISCUSSION
STRONG TO SEVERE THUNDERSTORMS WILL PASS SOUTH OF LOCAL TRACON..BUT
EFFECTING KACT WITH SEVERE CONDITIONS THROUGH 01Z.  AS THE
CONVECTION MOVES OUT OF THE AREA THIS EVENING...MVFR CEILINGS
ACROSS SOUTHERN OKLAHOMA WILL INVADE THE AREA AND LAST TO ABOUT 09Z.
WINDS INCREASING SIGNIFICANTLY 01-03Z BEHIND THE FRONT WITH AVERAGES
OF 34015G25KT EXPECTED OVERNIGHT.  SKIES BREAK SATURDAY WITH NORTH
WINDS DIMINISHING DURING THE DAY.  75

================

345 PM CST FRI MAR 10 2000

STRONG TO SEVERE THUNDERSTORMS ARE STILL FIRING ALONG AND AHEAD OF
THE STATIONARY FRONT WHICH STRETCHED ACROSS JUNCTION TO CORSICANA TO
SHREVEPORT LINE AT 10/21Z.  THE PRIMARY FORCING IS IN THE LOWER
LEVELS THOUGH A PROMINENT JET MAX OF 100+ WAS PRESENT ACCORDING TO
WIND PROFILERS.  AS THE MEAN AXIS OF THE TROUGH SLIDES EAST...THIS
ACTIVITY WILL PUSH EAST.

COLD FRONT WILL DIVE SOUTH OVERNIGHT BEHIND THE EXITING LOW PRESSURE
SYSTEM AND SURFACE WINDS WILL INCREASING TO WIND ADVISORY CRITERIA.
IN ADDITION...CLEARING SKIES AND COLD AIR ADVECTION WILL MAKE
TEMPERATURES FEEL MUCH COLDER THAN THEY REALLY ARE.

WEEKEND CONDITIONS WILL BE COOL AND PLEASANT.  BY MONDAY...GULF
MOISTURE STARTS RETURNING NORTH TO SET THE STAGE FOR THE NEXT ROUND
OF THUNDERSTORMS ON TUESDAY/WEDNESDAY.

DFW 41/60/39/69 2000
ACT 42/62/38/69 3000

.FTW...WIND ADVISORY TONIGHT FOR ALL OF N CNTRL TX.

64

In the hours before

Special weather statement, Mar 10, 3:43 PM CST, 4 hours 15 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CST FRI MAR 10 2000

...WINDY CONDITIONS...

A WIND ADVISORY WILL BE IN EFFECT FOR ALL OF NORTH CENTRAL TEXAS
TONIGHT AS WIND SPEEDS RANGE FROM 20 TO 30 MPH...WITH HIGHER GUSTS.
BOATERS ARE URGED TO STAY CLOSE TO SHORE AS THE WIND WILL MAKE AREA
LAKES VERY CHOPPY AND HAZARDOUS. LIGHTWEIGHT OUTDOOR OBJECTS SHOULD
ALSO BE SECURED THIS AFTERNOON.

...SEVERE THUNDERSTORMS...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT
PART OF NORTH TEXAS GENERALLY SOUTH OF A LINE FROM STEPHENVILLE...
TO CANTON.

A DRY LINE...SEPARATING DRIER AND HEAVIER AIR TO THE WEST FROM MOIST
AND BUOYANT AIR TO THE EAST...HAS CONTINUED TO TRIGGER THUNDERSTORM
DEVELOPMENT ACROSS SOUTHERN SECTIONS OF WEST TEXAS LATE THIS
AFTERNOON. THE ATMOSPHERE ACROSS THE OUTLOOK AREA REMAINS VERY
UNSTABLE AND THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE AS A
STRONGER UPPER LEVEL DISTURBANCE MOVES IN FROM THE NORTHWEST THIS
EVENING.

FORECAST VERTICAL WIND PROFILES SUGGEST LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS THIS EVENING. HOWEVER...THERE MAY
BE SUFFICIENT TURNING OF THE WINDS WITH HEIGHT TO ALLOW ISOLATED
TORNADOES TO BRIEFLY DEVELOP.

STORM SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION EARLY THIS EVENING. SPOTTERS
SHOULD BE NEEDED WEST OF I-35 FIRST...ROUGHLY BETWEEN 4 AND 6 PM. AS
THE STORMS MOVE EAST...SPOTTERS WILL LIKELY BE NEEDED EAST OF I-35
AFTER 6 PM.

&&

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

80
Local storm report, Mar 10, 7:25 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CST FRI MAR 10 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1045 AM    PLANO                     TX   0.75 INCH HAIL
03/10/00   COLLIN                         DIME SIZE HAIL REPORTED
                                          BY POLICE.

0100 PM    FERRIS                    TX   0.75 INCH HAIL
03/10/00   ELLIS                          DIME SIZE HAIL REPORTED
                                          BY POLICE.

0127 PM    SCURRY                    TX   0.88 INCH HAIL
03/10/00   KAUFMAN                        NICKEL SIZE HAIL
                                          REPORTED BY SPOTTER.

0415 PM    HAMILTON                  TX   0.75 INCH HAIL
03/10/00   HAMILTON                       DIME SIZE HAIL REPORTED
                                          BY COOPERATIVE
                                          OBSERVER

0420 PM    WALNUT SPRINGS            TX   0.75 INCH HAIL
03/10/00   BOSQUE                         DIME SIZE HAIL REPORTED
                                          BY SHERIFFS OFFICE.

0443 PM    KING                      TX   1.00 INCH HAIL
03/10/00   CORYELL                        QUARTER SIZE HAIL
                                          REPORTED BY SHERIFF.

0500 PM    CLIFTON                   TX   0.88 INCH HAIL
03/10/00   BOSQUE                         NICKEL SIZE HAIL
                                          REPORTED BY PUBLIC.

0512 PM    MAYPEARL                  TX   WIND DAMAGE
03/10/00   ELLIS                          GOLFBALL HAIL REPORTED
                                          BY STORM SPOTTER.

0530 PM    15 W WACO                 TX   0.75 INCH HAIL
03/10/00   MCLENNAN                       DIME SIZE HAIL REPORTED
                                          BY EOC ACROSS WESTERN
                                          PORTIONS OF COUNTY.

0530 PM    FORT HOOD AAF             TX   4.50 INCH HAIL
03/10/00   CORYELL                        SOFTBALL SIZE HAIL
                                          REPORTED BY MILITARY
                                          PERSONNEL

0550 PM    KING                      TX   1.75 INCH HAIL
03/10/00   CORYELL                        SHERIFF DEPUTY
                                          REPORTED WINDSHILD
                                          KNOCKED OUT BY GOLFBALL
                                          HAIL.

0555 PM    FLAT                      TX   0.75 INCH HAIL
03/10/00   CORYELL                        DIME SIZE HAIL REPORTED
                                          BY COOPERATIVE
                                          OBSERVER.

0555 PM    5 W WACO                  TX   0.75 INCH HAIL
03/10/00   MCLENNAN                       DIME HAIL REPORTED BY
                                          EMERGENCY MANAGEMENT.

0635 PM    BELTON LAKE               TX   TORNADO
03/10/00   BELL                           COOPERATIVE OBSERVER
                                          REPORTED BRIEF
                                          TOUCHDOWN NEAR LAKE
                                          BELTON DAM.

0644 PM    10 W MEXIA                TX   1.00 INCH HAIL
03/10/00   LIMESTONE                      QUARTER SIZE HAIL
                                          REPORTED: BY SHERIFFS
                                          OFFICE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:22 PM CSTTornado WarningFWDBell23 min
Mar 10, 6:40 PM CSTSevere Thunderstorm WarningFWDBell50 min
Mar 10, 6:40 PM CSTSevere Thunderstorm WarningFWDLimestone, Robertson50 min
Mar 10, 6:47 PM CSTSevere Thunderstorm WarningFWDMilam43 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.